MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection was performed as the subject guidewire was seen to be kinked.The distal tip was seen to be overly shaped.The distal end of the subject guidewire was seen to be fractured with the core wire exposed.Functional test was unable to perform due to the condition of the returned device.The reported ¿guidewire difficulty to advance¿ could not be replicated; however, the analysis results are consistent with the reported event.The reported ¿guidewire poor shape retention¿ was confirmed during analysis.The device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that after in vitro pre-shaping of a subject guidewire, the subject guidewire was advanced into the patient's body through the microcatheter.However, it was found that the subject guidewire consistently coiled in the body and could not traverse the blood vessels normally.The subject guidewire was then withdrawn, and it was confirmed that the distal tip of the subject guidewire failed to maintain its pre-shaped configuration.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderate.The subject guidewire tip was shaped to j type.The subject guidewire was not torqued to overcome the resistance, there was no friction/resistance encountered during the procedure.The subject device was returned and it was noted that the subject guidewire was kinked, the distal end had failed to retain its given shape and there was a fracture to the distal tip of the subject guidewire.The damage to the subject device is consistent with the subject device being exposed to excessive forces during use causing the loss of shape and the fracture to the distal tip.It is probable that there were anatomical and or procedural factors present during the use of the device casing the reported events.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire difficult to advance¿ and ¿guidewire distal tip poor shape retention¿ and to the analyzed ¿guidewire kinked/bent¿, ¿guidewire poor shape retention¿ and ¿guidewire distal tip broken/fractured during use¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject device was returned for analysis, and it was discovered that the distal tip of the subject device was broken/fractured during use.It was reported that the procedure was successfully completed as no clinical consequences were reported to the patient.

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key25637164
Report Number3012931345-2026-00104
Device Sequence Number13195679
Product Code MOF
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)280813(10)0000940769
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000940769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2026
Initial Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XT-17 MICROCATHETER (STRYKER)
Patient Age57 YR
Patient SexFemale
Patient Weight59 KG
Patient RaceAsian